| Catalog Number |
133P-SX-16 |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformance's noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Device labeling: preliminary product examination prior to use, examine the tissue expander for leakage by partially filling with sterile saline for injection and gently compressing.To avoid missing any leaks due to hand position, reposition the tissue expander several times and repeat the inspection.If satisfactory, aspirate all sterile saline and air from the inspected tissue expander, return the expander to the inner thermoform tray and cover it with the lid until implanted to prevent contact with airborne contaminants.Do not implant any device that appears to have particulate contamination, nicks or leaks.A sterile back-up tissue expander must be readily available at the time of surgery.
Event or Problem Description
Healthcare professional reported a device that had "debris on it" when the box was opened.The device was not used.Surgery was completed with a backup device.
Additional Manufacturer Narrative
Device evaluation: visual analysis of the returned particle identified: observed "black particle".The measurement of the particle is 1.3mm, irregular shape and rough type, sent to it was sent to an external laboratory for analysis.A leak test was performed which identified no leakage.A microscopic analysis was performed which identified that the device is intact and functional.Additional analysis was performed which identified: device appearance to describe that it was observed black particles which was sent to an external laboratory, but it could not be concluded the origin of the particle.It¿s not considered a workmanship since the device was not received in the original sealed packaging.However, a further investigation was requested to analyze this case.Based on the device analysis the final assessment is: -device assessed as intact and functional.-observed one black particle which was sent to an external laboratory.The particle was studied but it was not possible to identify the source of the particle.Further investigation results: the review of the documentation associated to the manufacturing process indicates that all devices were released in accordance with allergan¿s procedures, and no anomalies were found in the documents or in the personnel training related to the reported event.Considering that there is no adverse trend for this type of event, no additional actions are deemed required at this time.The issue with foreign material on implant (black particle) for tissue expander will continue to be monitored and corrective actions will be taken in the future if deemed appropriate.
Event or Problem Description